Alert archive / Michigan / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 10, 2005, 5:00 PM EDT for Bay County, Michigan. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 5:00 PM EDT (21:00 UTC)
- Expired
- Jun 10, 2005, 9:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Bay County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:30 PM EDT | FLASH FLOOD | Bentley, MI | MOST OF 9/11 MILE RDS IN MT FOREST TOWNSHIP WASHED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 102106
FFWDTX
MIC017-110100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAY COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 900 PM EDT
THUNDERSTORMS CONTINUE TO REDEVELOP OVER NORTHERN BAY COUNTY.
DOPPLER RADAR ESTIMATED OVER 3 INCHES OF RAINFALL BETWEEN 3 PM AND 5
PM. THUNDERSTORMS OVER THIS AREA WILL PRODUCE ADDITIONAL HEAVY
RAINFALL.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
LAT...LON 4381 8417 4381 8405 4391 8405 4400 8405
4400 8417
$$
SHULER3 follow-up statements
000
WGUS73 KDTX 102207
FFSDTX
MIC017-110100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
605 PM EDT FRI JUN 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM EDT FOR BAY COUNTY...
AT 602 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS OVER NORTHERN BAY COUNTY PRODUCING HEAVY
RAINFALL. THE MAIN STORM WAS LOCATED 6 MILES SOUTHWEST OF MOUNT
FOREST...MOVING NORTHEAST AT 15 MPH. A SECOND STORM WAS OVER
NORTHERN MIDLAND COUNTY.
AS STORMS REPEATEDLY TRACK OVER THE SAME AREA OF NORTHERN BAY
COUNTY...EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
LAT...LON 4381 8417 4381 8405 4391 8405 4400 8405
4400 8417
$$
BT /000
WGUS73 KDTX 102326
FFSDTX
MIC017-110100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
722 PM EDT FRI JUN 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM EDT FOR BAY COUNTY...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORM ACTIVITY OVER NORTHERN BAY COUNTY HAS DISSIPATED.
RADAR ESTIMATED UP TO 6 INCHES OF RAIN HAS FALLEN SINCE 3 PM.
SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING WITH LOCALLY
HEAVY RAINFALL STILL POSSIBLE.
EVEN THOUGH THE STORMS HAVE DISSIPATED...EXCESSIVE RUNOFF FROM THESE
STORMS WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
LAT...LON 4381 8417 4381 8405 4391 8405 4400 8405
4400 8417
$$
DRC000
WGUS73 KDTX 110052
FFSDTX
MIC017-110100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
850 PM EDT FRI JUN 10 2005
...THE FLASH FLOOD WARNING FOR BAY COUNTY IS CANCELLED...
THE FLASH FLOOD WARNING FOR BAY COUNTY IS BEING REPLACED WITH
A FLOOD WARNING. PLEASE REFER TO THE NEW FLOOD WARNING FOR MORE
DETAILS.
LAT...LON 4381 8417 4381 8405 4391 8405 4400 8405
4400 8417
$$
DRCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:02 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 10, 4:02 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 PM EDT FRI JUN 10 2005 .SHORT TERM...TONIGHT AND SATURDAY THE HEAT WAVE CONTINUES. VERY UNSTABLE AIRMASS IN PLACE BUT NO REAL LARGE SCALE FORCING AVAILABLE TO INDUCE ORGANIZED CONVECTION. A FEW STORMS NOW STARTING TO FIRE ACROSS THE SAGINAW VALLEY. EXPECT TO SEE THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD ACROSS THE CWA LATE THIS AFTERNOON AND EARLY EVENING. A WEAK SURFACE REFLECTION THROUGH CENTRAL MICHIGAN IS LENDING TO THE ACTIVITY NOW OCCURRING OVER THE SAGINAW VALLEY. A WILD CARD PLAYED BY THE LATEST MODEL DATA IS ALSO IN PLAY. THIS IS IN THE FORM OF AN UPPER LEVEL JET MOVING NORTHEAST ACROSS NORTHERN LOWER MICHIGAN LATE THIS AFTERNOON AND EARLY EVENING. THIS WILL PROVIDE BETTER STORM TOP DIVERGENCE ALONG OUR NORTHERN CWA. ELSEWHERE...FURTHER FOCUS MECHANISMS THIS AFTERNOON WILL BE LAKE BREEZE BOUNDARIES THAT DEVELOP AND ANY OUTFLOW BOUNDARIES FROM PULSE TYPE TSTORMS WILL ALSO FEED DEVELOPMENT OF ADDITIONAL THUNDERSTORMS. AS WE HAVE SEEN IN THE PAST FEW DAYS...THIS ACTIVITY QUICKLY CEASES AFTER SUNSET...AND SUSPECT THIS WILL BE THE CASE TONIGHT. THE MAIN THREATS WITH THUNDERSTORMS TODAY WILL BE POTENTIAL DAMAGING WIND GUSTS ASSOCIATED WITH ANY PULSE SEVERE STORMS THAT LEAD TO ISOLATED MICROBURSTS...SIMILAR TO WHAT WE SAW LAST NIGHT WHERE SEVERAL REPORTS OF WIND DAMAGE WERE RECEIVED. FOR SATURDAY...WILL BUY INTO THE DEEPER LAYER MOISTURE OFFERED UP BY THE GFS. THIS WILL KEEP TEMPS DOWN A BIT...WILL SHOOT FOR MID 80S. DEWPOINTS WILL REMAIN HIGH...SO IT WILL CONTINUE TO FEEL A LITTLE STICKY. MODELS ALL INDICATE BETTER UPPER LEVEL DYNAMICS SATURDAY/ GOOD 250 MB DIVERGENCE IN THE VICINITY OF 70 KT JET...THUS WILL KEEP THE 50 POPS GOING. && .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY DO NOT PLAN ON MAKING ANY BIG CHANGES TO THE EXTENDED PORTIONS OF THE FORECAST. BASIC PATTERN HOLDS THROUGH THE WEEKEND WITH THE AREA ON THE NORTHWEST EDGE OF EASTERN CONUS UPPER RIDGE. OVERALL...THE CHANCE FOR ORGANIZED CONVECTION MAY INCREASE SLIGHTLY FROM DAY TO DAY AS HIGH LEVEL JET ENERGY INCREASES OVER THE AREA THIS WEEKEND. THIS SEEMS TO BE A FUNCTION OF THE OUTFLOW OVER ARLENE SHEARING NORTH/NORTHEAST INTO THE AREA...ALONG WITH THE FACT THAT THE RIDGE WILL TREND JUST SLIGHTLY EAST IN THE COMING DAYS... ALLOWING A BETTER SUB-TROPICAL UPPER FLOW INTO THE GREAT LAKES. ALL THAT SAID...THE LOW/MID LEVEL FLOW WILL REMAIN LARGELY WEAK...WITH NO SUBSTANTIAL FOCUS FOR ORGANIZED SEVERE WX. EVENTUALLY...THE LOWER-LEVEL REMNANTS OF ARLENE WILL WORK NORTH AND NORTHEAST AROUND THE WESTERN EDGE OF UPPER RIDGE...BRINGING AN EVEN MORE TROPICAL AIRMASS INTO THE AREA. GENERAL CONSENSUS IS FOR THIS TO OCCUR ABOUT MONDAY ACROSS THE AREA...WITH THE DTX CWA RIGHT ON THE EDGE OF THE REMNANT SUFRACE LOW/TROF TRACK. FOR THIS WHOLE TIMEFRAME...WILL KEEP THE 30-40% CHANCE OF THUNDERSTORMS IN THE FORECAST...EXPECTING SIMILAR CONDITIONS AS THE PAST SEVERAL DAYS. THUNDERSTORM CHANCE HOLD INTO TUESDAY/EARLY WEDNESDAY TIME-FRAME AS UPPER LOW OVER THE NORTHERN PLAINS TRANSLATES INTO THE GREAT LAKES AND PROVIDES A BONIFIDE FOCUS FOR CONVECTION. THEREAFTER THE TREND TO MORE SEASONAL CONDITIONS STILL LOOKS GOOD AS SAID UPPER LOW/TROF DRIFTS OVER THE AREA. WHILE THERE WILL BE THE CHANCE OF AN OFF SHRA OR TSRA...CHANCES WILL BE FAR LESS LIKELY THAN THE WEEKEND & EARLY WEEK...SO WILL LEAVE DRY. THE HIGHS OF 85-90 WILL BE REPLACED BY 75-80 BY LATE WEEK...WITH CONSIDERABLY LOWER DEWPOINTS/HUMIDITIES BY THAT TIME. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SHULER LONG TERM....GURNEY
Hazardous weather outlook, Jun 10, 5:06 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 506 AM EDT FRI JUN 10 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 506 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM. THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN MORE URBANIZED AREAS. A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-110915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 506 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM. THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN MORE URBANIZED AREAS. A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. KEK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:49 PM EDT | Flash Flood Warning | DTX | Huron | 4 hr |
| Jun 10, 6:20 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 55 min |
| Jun 10, 6:40 PM EDT | Flash Flood Warning | DTX | Tuscola | 3 hr |
| Jun 10, 6:58 PM EDT | Special Marine Warning | DTX | 62 min | |
| Jun 10, 7:08 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 29 min |
Nearby
Flash Flood Warnings in Michigan, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.